Alert archive / California / Wind Advisories in 2015

Wind Advisory 34, NWS San Diego, CA

December 21, 20154 counties in California

NWS San Diego, CA issued this wind advisory at Dec 21, 2015, 2:14 AM PST for 4 counties in California. It took effect at Dec 21, 2015, 10:00 PM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2015, 2:14 AM PST (10:14 UTC)
In effect from
Dec 21, 2015, 10:00 PM PST
Expired
Dec 23, 2015, 10:00 AM PST
In force
36 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WWUS76 KSGX 211014
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
214 AM PST MON DEC 21 2015

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS...PORTIONS OF THE
DESERTS...AND NEAR THE COAST FOR LATE TONIGHT INTO TUESDAY NIGHT...

.A MOIST WEST NORTHWEST FLOW PATTERN WILL BRING STRONGER ONSHORE
FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS FOR LATE TONIGHT INTO
TUESDAY NIGHT FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND
AREAS NEAR THE COAST. STRONGEST WINDS ARE EXPECTED NEAR MOUNTAIN
RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE
MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES.

CAZ055-056-058-060-065-212130-
/O.NEW.KSGX.WI.Y.0034.151222T0600Z-151223T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
214 AM PST MON DEC 21 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST
WEDNESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 75 MPH.

* TIMING...WINDS STRENGTHENING BEGINNING TONIGHT WITH STRONGEST
  WINDS FOR TUESDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY
  WEAKEN LATE TUESDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG
  DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY
  BELOW THE SAN GORGONIO PASS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE
  DESERTS.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-552-212130-
/O.NEW.KSGX.WI.Y.0034.151222T0600Z-151223T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
214 AM PST MON DEC 21 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST TUESDAY. 

* WINDS...AREAS OF WEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH.
 
* TIMING...WINDS STRONGEST AND MOST WIDESPREAD FOR TUESDAY
  AFTERNOON AND EVENING.

* LOCATION...WINDS STRONGEST NEAR THE COAST.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.
  WATCH FOR PALM FRONDS WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
7 follow-up statements
952 
WWUS76 KSGX 212119
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
119 PM PST MON DEC 21 2015

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS...PORTIONS OF THE
DESERTS...AND NEAR THE COAST...

.STRONG ONSHORE FLOW WILL DEVELOP TONIGHT...WITH PERIODS OF
STRONG GUSTY WEST WINDS THROUGH TUESDAY NIGHT INTO WEDNESDAY
MORNING FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...AND AREAS
NEAR THE COAST. STRONGEST WINDS ARE EXPECTED TUESDAY NEAR
MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY
FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES.
CONDITIONS WILL IMPROVE THROUGH THE DAY WEDNESDAY.

CAZ062-220600-
/O.EXB.KSGX.WI.Y.0034.151222T0600Z-151223T1800Z/
SAN DIEGO COUNTY DESERTS-
119 PM PST MON DEC 21 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST WEDNESDAY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS
  TO 75 MPH.

* TIMING...WINDS STRENGTHENING TONIGHT WITH STRONGEST WINDS TUESDAY
  AFTERNOON AND EVENING. WINDS WILL GRADUALLY WEAKEN LATE TUESDAY
  NIGHT INTO WEDNESDAY MORNING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY 
  BELOW THE SAN GORGONIO PASS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-058-060-065-220600-
/O.EXT.KSGX.WI.Y.0034.151222T0600Z-151223T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
119 PM PST MON DEC 21 2015

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST WEDNESDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS STRENGTHENING TONIGHT WITH STRONGEST WINDS
  TUESDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY WEAKEN LATE
  TUESDAY NIGHT INTO WEDNESDAY MORNING.

* LOCATION...STRONGEST WINDS ALONG DESERT MOUNTAIN SLOPES.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-552-220600-
/O.CON.KSGX.WI.Y.0034.151222T0600Z-151223T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
119 PM PST MON DEC 21 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST TUESDAY...

* WINDS...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* TIMING...WINDS STRONGEST AND MOST WIDESPREAD FOR TUESDAY 
  AFTERNOON AND EVENING. 

* LOCATION...WINDS STRONGEST NEAR THE COAST.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. WATCH FOR DOWNED PALM FRONDS WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
464 
WWUS76 KSGX 220417
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
817 PM PST MON DEC 21 2015

...WIND ADVISORY FOR THE MOUNTAINS...PORTIONS OF THE
DESERTS...AND NEAR THE COAST...

.STRONG ONSHORE FLOW WILL DEVELOP TONIGHT...WITH PERIODS OF
STRONG...GUSTY WEST WINDS INTO WEDNESDAY MORNING FOR THE
MOUNTAINS...PORTIONS OF THE DESERTS...AND AREAS NEAR THE COAST.
STRONGEST WINDS ARE EXPECTED TUESDAY NEAR MOUNTAIN RIDGE TOPS AND
ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES
IN RIVERSIDE AND SAN DIEGO COUNTIES. CONDITIONS WILL IMPROVE ON
WEDNESDAY.

CAZ055-056-058-060-062-065-221400-
/O.CON.KSGX.WI.Y.0034.151222T0600Z-151223T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
817 PM PST MON DEC 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS 
  TO 75 MPH. 

* TIMING...WINDS STRENGTHENING TONIGHT WITH STRONGEST WINDS 
  TUESDAY AFTERNOON AND EVENING. WINDS WILL GRADUALLY WEAKEN 
  LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. 

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY 
  BELOW THE SAN GORGONIO PASS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-552-221400-
/O.CON.KSGX.WI.Y.0034.151222T0600Z-151223T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
817 PM PST MON DEC 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WINDS...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* TIMING...WINDS STRONGEST AND MOST WIDESPREAD FOR TUESDAY 
  AFTERNOON AND EVENING. 

* LOCATION...WINDS STRONGEST NEAR THE IMMEDIATE COAST.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. WATCH FOR DOWNED PALM FRONDS WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
126 
WWUS76 KSGX 221032
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
232 AM PST TUE DEC 22 2015

...WIND ADVISORY FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...
AND NEAR THE COAST...

.STRONG ONSHORE FLOW WILL BRING PERIODS OF STRONG GUST WEST WINDS 
THROUGH LATE TONIGHT FOR THE MOUNTAINS...PORTIONS OF THE
DESERTS...AND AREAS NEAR THE COAST. STRONGEST WINDS ARE EXPECTED
THIS AFTERNOON AND EVENING NEAR MOUNTAIN RIDGE TOPS AND ALONG
DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN
RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL GRADUALLY DIMINISH
LATE TONIGHT INTO WEDNESDAY MORNING.

CAZ043-552-222130-
/O.CAN.KSGX.WI.Y.0034.000000T0000Z-151223T0600Z/
/O.NEW.KSGX.WI.Y.0035.151222T1800Z-151223T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
232 AM PST TUE DEC 22 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING NEAR THE BEACHES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING. 

* WINDS...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* TIMING...WINDS STRONGEST AND MOST WIDESPREAD FOR THIS AFTERNOON
  AND EVENING.

* LOCATION...WINDS STRONGEST NEAR THE IMMEDIATE COAST.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.
  WATCH FOR DOWNED PALM FRONDS WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-058-060-062-065-222130-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
232 AM PST TUE DEC 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS 
  TO 75 MPH. 

* TIMING...WINDS STRENGTHENING TODAY WITH STRONGEST WINDS THIS
  AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH LATE
  TONIGHT INTO WEDNESDAY MORNING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY 
  BELOW THE SAN GORGONIO PASS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* REPORTS...STRONGEST WIND GUSTS THROUGH 230 AM TODAY OF 50 TO 60
  MPH IN THE SAN DIEGO COUNTY MOUNTAINS NEAR THE HIGHER PEAKS AND
  IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
097 
WWUS76 KSGX 222130
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PST TUE DEC 22 2015

...WIND ADVISORY FOR THE MOUNTAINS...PORTIONS OF THE DESERTS...
AND NEAR THE COAST...

.STRONG ONSHORE FLOW WILL CREATE PERIODS OF STRONG GUSTY WEST
WINDS FOR AREAS NEAR THE COAST TONIGHT AND...PORTIONS OF THE
DESERTS...AND THE MOUNTAINS THROUGH WEDNESDAY MORNING. STRONGEST
WINDS ARE EXPECTED THIS AFTERNOON AND EVENING NEAR MOUNTAIN RIDGE
TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE
MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL
GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING.

CAZ055-056-058-060-062-065-230600-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
130 PM PST TUE DEC 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS 
  TO 75 MPH. 

* TIMING...THROUGH WEDNESDAY MORNING. STRONGEST WINDS THIS
  AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH LATE
  TONIGHT INTO WEDNESDAY MORNING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY 
  BELOW THE SAN GORGONIO PASS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* REPORTS...STRONGEST WIND GUSTS THROUGH 230 AM TODAY OF 50 TO 
  60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS NEAR THE HIGHER PEAKS 
  AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO 
  PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-552-230600-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-151223T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
130 PM PST TUE DEC 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* TIMING...THROUGH THIS EVENING. STRONGEST WINDS THIS AFTERNOON
  AND EVENING.

* LOCATION...WINDS STRONGEST NEAR THE IMMEDIATE COAST.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. WATCH FOR DOWNED PALM FRONDS WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
446 
WWUS76 KSGX 230548
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
948 PM PST TUE DEC 22 2015

...WIND ADVISORY FOR THE MOUNTAINS AND PORTIONS OF THE DESERTS
INTO WEDNESDAY MORNING...

.STRONG ONSHORE FLOW WILL CREATE PERIODS OF STRONG GUSTY WEST
WINDS FOR PORTIONS OF THE DESERTS...AND THE MOUNTAINS THROUGH
WEDNESDAY MORNING. STRONGEST WINDS ARE EXPECTED NEAR MOUNTAIN
RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE
MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL
GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING.

CAZ043-552-230700-
/O.EXP.KSGX.WI.Y.0035.000000T0000Z-151223T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
948 PM PST TUE DEC 22 2015

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

WINDS HAVE DECREASED TO BELOW ADVISORY STRENGTH AND WILL CONTINUE
TO WEAKEN OVERNIGHT.

$$

CAZ055-056-058-060-062-065-231400-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
948 PM PST TUE DEC 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS
  TO 60 MPH.

* TIMING...THROUGH WEDNESDAY MORNING. WINDS WILL GRADUALLY
  DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY 
  BELOW THE SAN GORGONIO PASS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE 
  DESERTS. 

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* REPORTS...STRONGEST WIND GUSTS THROUGH 230 AM TODAY OF 50 TO 
  60 MPH IN THE SAN DIEGO COUNTY MOUNTAINS NEAR THE HIGHER PEAKS 
  AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO 
  PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
494 
WWUS76 KSGX 231147
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
347 AM PST WED DEC 23 2015

...WIND ADVISORY CONTINUES FOR THE MOUNTAINS AND PORTIONS OF THE
DESERTS THIS MORNING...

...HIGH WIND WATCH NOW IN EFFECT FOR PORTIONS OF THE HIGH DESERT
AND MOUNTAIN AND DESERT SLOPES FOR THURSDAY AFTERNOON THROUGH
CHRISTMAS MORNING...

.STRONG GUSTY WEST WINDS WILL CONTINUE THIS MORNING FOR PORTIONS
OF THE DESERTS AND MOUNTAINS. STRONGEST WINDS ARE EXPECTED NEAR
MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY
FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. WINDS
WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. A
RENEWED PERIOD OF VERY STRONG WINDS IS LIKELY LATE THURSDAY
EVENING THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT AND THE
MOUNTAIN DESERT SLOPES.

CAZ055-056-058-060-065-232130-
/O.NEW.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/
/O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
347 AM PST WED DEC 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS
  TO 65 MPH. RENEWED WEST WINDS THURSDAY AFTERNOON THROUGH
  CHRISTMAS MORNING WITH GUSTS OF 60 TO 80 MPH POSSIBLE.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY 
  BELOW THE SAN GORGONIO PASS. 

* VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING
  DUST AND SAND IN THE DESERTS.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.
  VERY STRONG WINDS POSSIBLE THURSDAY AFTERNOON THROUGH CHRISTMAS
  MORNING COULD CAUSE ISOLATED PROPERTY DAMAGE AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ062-231800-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/
SAN DIEGO COUNTY DESERTS-
347 AM PST WED DEC 23 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS 
  TO 60 MPH. 

* TIMING...THROUGH THIS MORNING. WINDS WILL GRADUALLY DIMINISH
  THROUGH AFTERNOON.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG
  DESERT MOUNTAIN SLOPES. 

* VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING
  DUST AND SAND IN THE DESERTS.

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB
792 
WWUS76 KSGX 231751
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
951 AM PST WED DEC 23 2015

...HIGH WIND WATCH IN EFFECT FOR PORTIONS OF THE HIGH DESERT AND
MOUNTAIN AND DESERT SLOPES THURSDAY AFTERNOON THROUGH CHRISTMAS
MORNING...

.STRONG WEST WINDS ARE LIKELY LATE THURSDAY EVENING THROUGH
CHRISTMAS MORNING FOR THE HIGH DESERT AND THE MOUNTAIN DESERT
SLOPES AS A LOW PRESSURE TROUGH DIGS ACROSS THE REGION. WEST WINDS
WILL DIMINISH THROUGHOUT THE DAY ON CHRISTMAS.

CAZ055-056-058-060-065-240600-
/O.EXP.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/
/O.CON.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
951 AM PST WED DEC 23 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS
  TO 70 MPH. 

* TIMING...THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG 
  DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY 
  BELOW THE SAN GORGONIO PASS. 

* VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ062-231900-
/O.EXP.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/
SAN DIEGO COUNTY DESERTS-
951 AM PST WED DEC 23 2015

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH ACROSS THE REGION. THEREFORE...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM THIS MORNING.

$$

JJT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 20, 9:18 PM PST, 4 hours 56 minutes earlier.

Area forecast discussion, Dec 20, 9:18 PM PST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
918 PM PST SUN DEC 20 2015

.SYNOPSIS...
A FEW PERIODS OF MOSTLY LIGHT PRECIPITATION OVER AND WEST OF THE
MOUNTAINS AND BREEZY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR
MONDAY NIGHT THROUGH WEDNESDAY. THURSDAY INTO FRIDAY...A TROUGH
MOVING ACROSS THE REGION WILL CREATE COOLING...GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS...AND A CHANCE OF SHOWERS. DRY WITH A
WARMING TREND FOR NEXT WEEKEND UNDER HIGH PRESSURE AND OFFSHORE FLOW.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

COOL NORTHWEST FLOW BEHIND THE DEPARTING TROUGH IS SETTING UP ACROSS
SOUTHERN CALIFORNIA...AND WILL DOMINATE THE WEATHER SCENE FOR MUCH
OF THE WEEK. THIS FLOW WILL BE RATHER MOIST BUT TRIGGERS FOR
PRECIPITATION WILL BE QUITE WEAK. TEMPERATURES FOR MONDAY WILL BE A
FEW DEGREES WARMER THAN TODAY...THOUGH SLIGHTLY BELOW NORMAL FOR
MANY AREAS. THE MAIN EXCEPTION BEING THE HIGH DESERTS WHICH WILL BE
NEAR NORMAL FOR THIS TIME OF THE YEAR. NO CHANGES WERE MADE TO THE
ONGOING FORECAST DATABASE THIS EVENING.

...REMAINDER OF PREVIOUS FORECAST DISCUSSION (ISSUED AT 130 PM
PST)...

NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH MOST OF THE WEEK...WITH
SLIGHT WARMING TO NEAR NORMAL THROUGH WEDNESDAY. THE WEATHER WILL
BE DRY THROUGH EARLY MONDAY...THEN A FEW WEAK DISTURBANCES WILL
MOVE ACROSS THE REGION MONDAY NIGHT THROUGH WEDNESDAY. MOISTURE
AND DYNAMICS WILL BE SOMEWHAT LIMITED...THEREFORE ONLY LIGHT
AMOUNTS OF PRECIPITATION ARE EXPECTED WITH ASSOCIATED SHOWERS OVER
AND WEST OF THE MOUNTAINS.

...TOTAL FORECAST PRECIPITATION TUE-WED...
MOUNTAINS/COASTAL AND INLAND SAN DIEGO COUNTY...0.10-0.50 IN
OTHER VALLEY AREAS/ORANGE COUNTY COAST...0.01-0.15 IN
DESERTS...0-TRACE

...TOTAL FORECAST SNOWFALL TUE-WED...
MOUNTAINS 7000-8000 FT...TRACE-1 IN
MOUNTAINS ABOVE 8000 FT...1-2 IN

BREEZY WESTERLY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS
TUESDAY AND WEDNESDAY...WITH PEAK WIND GUSTS AROUND 60 MPH
POSSIBLE OVER MOUNTAIN RIDGES.

EARLIER MODEL SOLUTIONS WERE HINTING AT A STRONG TROUGH MOVING
ACROSS THE REGION CHRISTMAS EVE/EARLY CHRISTMAS...HOWEVER RECENT
RUNS HAVE WEAKENED THE SYSTEM WHILE MOVING ACROSS SOUTHERN
CA...AND NOW ONLY GENERATE LIGHT PRECIPITATION OVER THE REGION.
TEMPERATURES WILL STILL DROP AFTER THE FRONT MOVES THROUGH...WITH
HIGHS 5 TO 15 DEG BELOW NORMAL FORECAST ON CHRISTMAS DAY.

SURFACE HIGH PRESSURE THEN BUILDS OVER THE GREAT BASIN NEXT
WEEKEND...WITH A 1044 MB HIGH FORECAST TO DEVELOP OVER CENTRAL
NEVADA SATURDAY MORNING. THIS COULD CREATE GUSTY SANTA ANA WINDS
OVER AND NEAR THE MOUNTAINS SATURDAY AND SUNDAY MORNINGS...WITH
STRONGEST WINDS EXPECTED SATURDAY MORNING. DOWNSLOPING WINDS AND
WEAK RIDGING ALOFT WILL HELP RAISE HIGH TEMPERATURES BACK TO NEAR
SEASONAL NORMALS BY NEXT SUNDAY.

&&

.AVIATION... 210410Z...COAST/VALLEYS/MOUNTAINS...LOCAL VIS OF 2-4 MI
IN BR POSSSIBLE IN THE VALLEYS OVERNIGHT. OTHERWISE SCT-BKN CLOUDS
IN THE 3000-6000 FT MSL LAYER AND AOA 20000 FT MSL AND UNRESTRICTED
VIS THROUGH MONDAY EVENING. LIGHT SHOWERS DEVELOPING AFTER 22/03Z
WITH CIGS NEAR 2500 FT MSL AND LOCAL VIS 3-5SM IN SHRA/BR.

DESERTS...SCT-BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH MON EVENING.

&&

.MARINE... 815 PM...PERIODS OF STRONG GUSTY NW WINDS WILL OCCUR TUE
AFTERNOON THROUGH FRI. GUSTS OVER 30 KT POSSIBLE TUE EVE THROUGH WED
AND AGAIN THU NIGHT THROUGH FRI. STRONG WINDS AND ROUGH SEAS WILL
CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT.

&&

.BEACHES... 820 PM...TUESDAY THROUGH NEXT WEEKEND...ASTRONOMICAL
MORNING HIGH TIDES WILL BE ABOVE 7 FEET...PEAKING THURSDAY MORNING
AT 7.6 FEET. THIS TAKES INTO ACCOUNT RECENTLY OBSERVED DIFFERENCES
IN ACTUAL VERSUS PREDICTED HEIGHTS. SURF WILL ALSO BE ELEVATED
DURING THIS TIME AS STRONG WINDS DEVELOP AND LARGE SHORT-MODERATE
PERIOD SWELLS MOVE INTO THE COASTAL WATERS. MINOR COASTAL FLOODING
IS POSSIBLE FOR LOCATIONS SUCH AS SUNSET AND SEAL BEACHES IN ORANGE
COUNTY AND CARDIFF/IMPERIAL BEACH IN SAN DIEGO COUNTY. TIDES WILL
FALL BELOW 7 FEET BY SUNDAY DEC 27.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...JMB
AVIATION/MARINE/BEACHES...SS
PREVIOUS...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:08 AM PSTSmall Craft AdvisorySGX6 days
Dec 21, 1:51 PM PSTCoastal Flood AdvisorySGXOrange, San Diego4 days

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.